MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER EST Z (NO ADDITIVE) PLUS BLOOD COLLECTION TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER EST Z (NO ADDITIVE) PLUS BLOOD COLLECTION TUBES; SPECIMEN TRANSPORT AND STORAGE CONTAINER
Model Number 362725
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while using bd vacutainer® est z (no additive) plus blood collection tubes 42 tubes have cracked while freezing.There was no report of patient impact.The following information was provided by the initial reporter: tubes crack when freezing.-70 degrees c.Old protocol that has been working for years with our tubes.Until now 42 tubes has cracked and leaked the past 3 months.Same protocol and same equipment(freezers etc.) is used as before.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 12/16/2020.H.6.Investigation: bd received 380 samples for investigation.The samples were evaluated by visual examination and the indicated failure mode for tube breakage with the incident lot was not observed as all product specifications were met.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.

Brand Name
BD VACUTAINER EST Z (NO ADDITIVE) PLUS BLOOD COLLECTION TUBES
Common Device Name
SPECIMEN TRANSPORT AND STORAGE CONTAINER
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
MDR Report Key10951079
Report Number9617032-2020-01001
Device Sequence Number2419605
Product Code FMH
UDI-Device Identifier50382903627252
UDI-Public50382903627252
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2021
Device Model Number362725
Device Catalogue Number362725
Device Lot Number9259616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1